21 July 2008

Medical Mystery

Can anyone tell me why painkillers (like Tylenol and ibuprofin) make my head all stuffy? I don't usually take over the counter meds, but on the rare occasions when I do, it would be nice to be able to ease pain without suddenly feeling like I have a cold.

2 comments:

allergicmom said...

You might be mildly allergic to something in those pills? Check with your doctor -- but breathing problems is nothing to mess with if it is an allergy, as they can turn really serious on you.

Iris said...

My thought exactly. I developed an allergy to aspirin and ibuprofen at 50 after years of taking them without a problem. It came on gradually but started as congestion and throat swelling, for which I even visited my doctor, but not until I had such a reaction which progressed to lip swelling (they got worse each time) when I was with a friend who has extreme allergies did it occur to us that it was aspirin. And once you have it you have to watch out because lots of OTC meds include small amounts of these drugs.